Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

LPT showed highcholesterol and LDV level. 2D echo test showed weak valve. Given cephlar and atarva. Suggest?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 1998
Answered : 1306 Questions
Question
Hi,
I did my lipid profile test and got my S.Cholestrol and LDV level little high and when i went to see a Cardiologist he did my 2D Echo and told me that i have a week valve since birth and there is no need to panic, i want to know when i get little pain in chest and will this go with medicine he gave me , he gave me cephlar 10 mg and Atarva 10 mg.
And can from 2D echo test he can determine if the weekness is since birth?

Regards,
XXXXXX XXXXXXX
Posted Sat, 1 Jun 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Sukhvinder Singh 44 minutes later
Dear Mr. XXXXXXX

Thanks for your query to us.

"A little pain in chest" requires more description. That is if the pain comes with exertion//running/using stairs, if it is in mid chest, if it lasts for more than 2-3 minutes , if it is associated with sweating / shortness of breath? (Please provide these details)

A pain which does not come up on exertion/ exercise/ using stairs/ carrying weight/ lasts for less than a minute/ can be localized with finger/can be elicited with touch or comes up with deep breath, is less likely to be anginal pain.

Although your description suggests that your cardiologist diagnosed "Mitral valve prolapse" {MVP} and gave you medicine for same (ciplar) but it would be nice if you can upload your report, so that it is confirmed. Yes , in a large number of patients, pain associated with MVP get relieved by ciplar.
Yes, mitral valve prolapse is presence since birth mostly. Hence if we pick-up MVP on ECHO, it is presumed that it is there since birth. Mitral valve prolapse is a condition where one of valves of heart (mitral valve) is excessively flexible and prolapses into superior direction (into LA) from its normal closed position.

It may be associated with leakage of valve. The degree of leakage would have been there in your report.

Atorva was given for cholesterol lowering.

Please upload your report, provide more details and we will discuss.

Sincerely
Sukhvinder Singh
Above answer was peer-reviewed by
 
Follow-up: LPT showed highcholesterol and LDV level. 2D echo test showed weak valve. Given cephlar and atarva. Suggest? 22 hours later
HI,

I have uploaded my reports, Please let me know what are risk for my life due to this.
 
 
Answered by Dr. Sukhvinder Singh 1 hour later
Hello Mr XXXXXXX
Thanks for uploading reports.
1. Your ECHO shows mild prolapse of mitral and tricuspid valves (as I suspected) but they are associated with only trivial (insignificant) regurgitation. Yes, they are likely to be present since birth. At present, they do not seem to be significant and do not cause any problem. They also do not require any treatment. You need to repeat your ECHO after 5 years or if you have any symptoms like shortness of breath or easy fatigability.
2. Your ECG does not show any significant abnormality.
3. Regarding your lipid profile, please tell me
A. If you have diabetes/ high blood pressure?
B. Do you smoke?
C. If a blood relation has heart attack /angina, if yes at what age it started?
D. If you have any other medical illness (stroke/ peripheral artery disease/ carotid artery disease etc.)?
Once you tell me these details, I will discuss your lipid profile too.
Sincerely
sukhvinder XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: LPT showed highcholesterol and LDV level. 2D echo test showed weak valve. Given cephlar and atarva. Suggest? 2 days later
Please find my comments to your questions.

A. If you have diabetes/ high blood pressure?
Not sure as i have not done my Sugar Test and also i am not sure for High BP, but as my doc prescribed ciplar 10 mg is that for High BP?
B. Do you smoke?
No i dont smoke , dont drink no gutka no pan

C. If a blood relation has heart attack /angina, if yes at what age it started?
My 1 uncle had heart attack when he was around 50 yrs and one of my uncle had blockage when he was around 55 yrs and now he is no more not by Heart attack but due to alcer and other problems.
D. If you have any other medical illness (stroke/ peripheral artery disease/ carotid artery disease etc.)?
No

Please tel me i have read that with regular usage of ciplar 10 mg i may have problems in my eye sight and other side effects is that true. i am taking half tablet twice a day.
Also please let me know what should i eat and what not for cholestrol manegment.

Thanks a ton inadvance
 
 
Answered by Dr. Sukhvinder Singh 1 hour later
Dear Sir
Thanks for details.

1. If you do not have high blood pressure and diabetes, then your target LDL level is 160 mg%. Your actual level is 161 which is just borderline. In fact a trial of life style modification without any medicines can be given in your case. Medicines may be started only if repeat lipid profile (after 12 weeks) also shows higher LDL levels. (You should not stop taking 'Atorva' on your own. Please discuss with your physician first.)

2. Life style modifications for lowering cholesterol include low fat diet (avoid saturated fats , used refined oils/ olive oil only that too in minimum quantity), keep your weight under control (Ideally body mass index (BMI) should be ~23, BMI is weight in kilograms divided by height in meters again divided by height in meters {WT in kg/square of Height in meters}), Do daily brisk walk {In consultation with your cardiologist}. Avoid excess of sweets/ fried items/ oily foods.

3. Ciplar is given for your pain chest (which your cardiologist thinks is due to MVP). It is not given in this dose for hypertension. No, this is too low a dose of Ciplar to cause major side effects. Still if there is any problem, please tell your doctor.

Hope it is clear now.
Feel free if there is anything else.

Sincerely
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor